Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 399–400 | Cite as

Pegaspargase

Hepatotoxicity: 6 case reports
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective case series, six patients including two girls, three boys and one man [aged 9−24years] were described, who developed hepatotoxicity during treatment with pegaspargase [PEG-asparaginase] for acute B-lymphoblastic leukaemia (B-ALL).

Case 1: An 11-year-old boy, who was newly diagnosed with high risk B-ALL, started receiving induction therapy comprising IV pegaspargase 2500 IU/m2on day 4, vincristine, daunorubicin, prednisone , cytarabine and methotrexate. On day 22 of the induction therapy (18 days after the initiation of pegaspargase), he presented with peripheral oedema, weakness, jaundice and scleral icterus. He had a total bilirubin level of 16.6 mg/dL, conjugated bilirubin level of 11.3 mg/dL, suggesting grade 4 hyperbilirubinaemia. His AST and ALT...

Reference

  1. Schulte RR, et al. Levocarnitine for asparaginase-induced hepatic injury: a multi-institutional case series and review of the literature. Leukemia and Lymphoma 59: 2360-2368, No. 10, 3 Oct 2018. Available from: URL: http://doi.org/10.1080/10428194.2018.1435873 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations